

GLOBAL GIRLS' SUMMIT 2022

To commemorate the International Day of the Girl each year, Plan International hosts a Global Girls' Summit as part of the Girls Get Equal campaign to promote girls' and young women's voice, power and leadership. This year, Plan International Nigeria will host the summit titled 'Equal Power Now.'

Girls and young women want to be recognised and valued as drivers of change in their communities and beyond. They want Equal Power as leaders and activists now. Together we are calling for power holders to meaningfully engage girls, young women, and their organisations in decision-making processes to contribute to an inclusive and gender equal world.

This year's summit, which has been developed alongside girls, aims to highlight existing barriers between what girls are capable of and what girls are allowed to be in relation to their political

power. It will call for enhanced support and investment in the activism, leadership and power of girls and young women globally for their meaningful participation in the decisions that shape their lives.

The summit will also celebrate the launch of Plan International's 2022 State of the World's Girls Report which explores girls' and young women's attitudes to and experiences of political participation.

The theme for 2022 is: 'Equal Power Now: Girls' Political Participation.' The summit will promote girls' and young women's voice, power, and leadership to highlight existing barriers between what they are capable of and what they are allowed to be, with regard to their political power.





The Global Girls' Summit 2022 will create a multicultural, intergenerational, and citizen space, where girls from across the world can interact, and decide on the changes they want to see in society. It will also create a space to support girls' leadership. The specific objectives of the summit are:

To launch and amplify the 'Youth Manifesto: Equal Power Now' co-created by the Girls Get Equal Global Young Influencer Group to call for the meaningful participation of girls and young women in decision-making. We will draw attention to the young people's recommendations and campaign demands.

To launch **Equal Power Now**, which will run from October 2022 – September 2023 to call for power holders to meaningfully engage girls, young women, and their organisations in decision-making processes.

To launch and amplify the 2022 State of the World's Girls Report – Equal Power Now: Girls, Young Women and Political Participation

To promote exchanges between girls from Africa and around the world, on issues that affect their lives and their engagement in a safe and secure space on the topic of political participation.

To engage with policy leaders and decisionmakers to strengthen their action for girls' and young women's political participation worldwide, particularly in Africa.



To strengthen the commitment of stakeholders and partners for the promotion of political participation for girls and young women.

SUMMIT AXES

The 2022 Summit will focus on three areas -

The gender and age gap in political leadership and representation – To discuss young women's under representation in political decision-making. Less than 3 percent of the world's parliamentarians are aged under 30, and only 40 per cent are women. At the current rate of progress, it will take 145.5 years to attain gender parity in politics worldwide!

02

Solutions for Equal Power Now – The summit will create a space for discussion and sharingthe perspectives of African girls and their struggle for involvement in decision making processes that impact their lives in their homes, schools, communities, and the corridors of power. Girls will work together with stakeholders to identify solutions to increase their political participation.

03

Promoting Young Women's Political Participation and Leadership – Girls and young women are already leading change on issues like climate change, racial justice and gender equality through diverse youth movements, grassroots activism, and collective action. The summit will highlight the role of girls and young women in development and thebenefits of having more young women, in all their diversity, representing us when political decisions for the future are made.





Time	Duration	Activity	Description	Moderator and Participants	Requirements
	Day 1 : October 12th 2022				
9.00 – 10.00	1 hr	Morning Session with Angélique Kidjo	Celebrity Girls' Rights Champion, Angélique Kidjo discusses her experience as a girl child, adolescent and young woman; her trials and triumphs		Cultural Presentations - Dance, Poems and other forms of arts.
			Spoken word, drama, songs and presentation of fun facts about Nigeria		
10.00 – 10.30	30 min	Tea Break			
10.30 – 12.00	1 hr, 30 min	Opening Ceremony and Launch of SOTWG Report	Opening session with goodwill messages from the regions and stakeholders. Presentation of the State of the World Girls Report. Presentation of the Global Youth Manifesto and Global Youth Manifesto video	Kimberly	Delegates dressed in cultural attires, flags and presentation of cultural arts. Cultural representation of the various countries present with attire, and country flags.
		Keynote Address on Girls'		Moderator: Kimberly	
12.00 – 12.45	45 min	and Young Women's Political Participation	Paper Presentation / Lecture on the Theme of the Summit	Presenter: Ibijoke Faborede Co-founder and Executive Director of ElectHER	
12.45 – 13.30 45 min		An inter-generational panel discussion on Girls' and Young Women's Political Participation	Moderator: Hawa Yokie (GGE Sierra Leone)		
	45 min	High-Level Political Panel Discussion	The discussion ends in a symbolic act to formally launch the report	Panellists: Hon. Beni Lar; Stephen Omollo; Halimatu Sadiya Ochekliya (Youth Activist); 2nd Youth Activist	
13.30 – 14.30	1 hr	Lunch			
14.30 – 15.30	1 hr	Fireside chat	Presentation of the Youth Memorandum Girl and youth activists chat with WACAH ED on the progress made on the Youth Memorandum	Moderator: Shirley Amankwah Awudu (GGE e Ghana) Panellist: Rotimy Djossaya	
15.30 – 16.00	30 min	Convocation of Girls Assembly	Description of the breakout sessions and establishing expectations of the breakout sessions	Moderator:	

					13654
16.00 – 17.00	1 hr	Breakout sessions	4 breakout sessions are convoked for the summit Breakout sessions: Online freedom and digital tools Girls' political power Laws and policies (enabling environment) Girls' political power and participation in emergency situations	Leads: Girls' political power – Hawwah Jiddare; Online freedom and digital tools – Choma Agwuegbo; Laws and policies (enabling environment); Girls' political power and participation in emergency situations	
17:00		Closing			
19.00 - 21.00	2 hrs	Old school and movie night	Bonding and social interactions		
Day 2: October 23th 2022					
9.00 – 9.45	45 min	Lead presentation on « Time for Girls Voices »	Lead presentation on girls' activism by a GGE campaigner	Speaker: Barry, (Guinea)	
9.45 – 10.30	45 min	Youth panel discussion	Panel discussion to share the experiences of activists on girls' rights advocacy and activism. Themes on emergency contexts, global hunger crisis, climate change, HeforShe	Panellists: Bintou (Niger) – girls' activism in emergency contexts; Nigerian youth – climate change; Nigerian youth – HeforShe (Amana Alkali); Sahel youth – global hunger crisis	3
10.30 - 11.00	30 min	Tea Break			
11.00 – 13.30	2 hrs 30 min	Breakout sessions (contd.)	Discussions on resolutions and recommendations continue in breakout sessions Breakout sessions: - Online freedom and digital tools - Girls' Political Power - Laws and policies (enabling environment) - Girls' political power and participation in emergencies	Moderator: participants identify a moderator from amongst themselves.	
13.30 – 14.30	1 hr	Lunch			
14.30 – 16.30	2 hrs	Plenary session (Girls Assembly)	Presentation of resolutions from the breakout sessions Deliberations and formation of the summit resolution	Communiqué committee: Jonathan, Timothy, Shirley, 2 youths (1 Nigerian and Kadiatu fron Guinea)	n
16.30 – 17.00	30 min	Communique validation and closing session	Validation of Summit resolution and communique Closing and exchange of goodwill		
Evening Session					
19.00 – 21.20		Dinner for delegates			Cultural troupe
		1/1/1			

KEY CONTACTS FOR THE SUMMIT

If you have any safeguarding concerns please contact the following persons:

NAME	EMAIL ADDRESS	DESIGNATION			
MARIAMA DESCHAMPS	Mariama.Deschamps@plan-international.org	Global Hub - Safeguarding focal person			
SHASHIKE GAMAGE	Gamage@plan-international.org	Global Hub- Safeguarding focal person for glob campaigns/events			
CHINELO AMAECHINA	Chinelo.Amaechina@plan-international.org	Snr. Gender Equality & Social Inclusion Manager Plan International Nigeria			
LISA N. DASPAN	Lisa.Daspan@plan-international.org	Safeguarding (Cover) Plan International Nigeria			
CHARLES USIE	Charles.Usie@plan-international.org	Country Director, Plan International Nigeria			
NATHALIA NGENDE	Nathalia.Ngende@plan-international.org	Global Safeguarding & PSHEA Technical Advisor			
For more information, kindly contact					
TUNDE AREMU	Tunde.Aremu@plan-international.org	For information about the summit			
OLUSEGUN SANGOWAWA	Olusegun.Sangowawa@plan-international.org	For sponsorship commitment			

SAFEGUARDING YOUNG PEOPLE DURING THE SUMMIT

Concern for the safety and well-being of young people is a primary concern of Plan International. At the summit, we will rigorously apply Plan International's global policy on safeguarding children and young people to ensure their safe and meaningful participation in the event.





Plan International is fully committed to providing a safe, protective and supportive environment for all children, young boys and girls in all their diversity. Their welfare, development and dignity will at all times be of paramount consideration.

www.plan-international.org